Alert archive / Minnesota / Wind Chill Advisories in 2012

Wind Chill Advisory 5, NWS Grand Forks, ND

December 30, 201218 counties in Minnesota; 17 counties in North Dakota

NWS Grand Forks, ND issued this wind chill advisory at Dec 30, 2012, 3:21 PM CST for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at Dec 30, 2012, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2012, 3:21 PM CST (21:21 UTC)
In effect from
Dec 30, 2012, 9:00 PM CST
Expired
Dec 31, 2012, 9:02 AM CST
In force
12 hr
Issued by
NWS Grand Forks, ND
All 35 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 9.4 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2012-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2012-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

384 
WWUS43 KFGF 302121
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
321 PM CST SUN DEC 30 2012

...HAZARDOUS WIND CHILLS ACROSS THE AREA THROUGH MONDAY MORNING...

.A COLD FRONT CROSSING THE AREA THIS EVENING AND TONIGHT WILL
BRING MUCH COLDER AIR TO THE REGION. TEMPERATURES WILL STEADILY
FALL OVERNIGHT...WITH MORNING LOW TEMPERATURES IN THE -10F TO -15F
RANGE. COMBINED WITH NORTHWEST WINDS OF 10 TO 20 MILES PER
HOUR...WIND CHILLS WILL FALL INTO THE -25F TO -35F RANGE CREATING
THE HAZARDOUS CONDITIONS.

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-311800-
/O.NEW.KFGF.WC.Y.0005.121231T0300Z-121231T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
321 PM CST SUN DEC 30 2012

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST MONDAY. 

* TIMING...TEMPERATURES WILL STEADILY DROP BELOW ZERO AFTER 9 PM
  TONIGHT AND REACH THE TEENS BELOW ZERO EARLY MONDAY MORNING.

* WIND CHILL VALUES...FROM THE 25 TO 35 BELOW ZERO RANGE.

* OTHER IMPACTS...THE WIND CHILL THREAT IS EXPECTED TO DIMINISH
  OVER THE AREA AROUND NOON AS WINDS DROP BELOW 5 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

HOPKINS
3 follow-up statements
480 
WWUS43 KFGF 310238
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
838 PM CST SUN DEC 30 2012

...HAZARDOUS WIND CHILLS ACROSS THE AREA THROUGH MONDAY MORNING...

.A COLD FRONT CROSSING THE AREA WILL BRING MUCH COLDER AIR TO THE
REGION. TEMPERATURES WILL STEADILY FALL OVERNIGHT...WITH MORNING
VALUES IN THE -5F TO -20F RANGE. THESE TEMPERATURES...COMBINED
WITH NORTHWEST WINDS OF 5 TO 15 MPH...WILL CAUSE WIND CHILLS TO
FALL INTO THE -25F TO -35F RANGE.

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-311800-
/O.CON.KFGF.WC.Y.0005.121231T0300Z-121231T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
838 PM CST SUN DEC 30 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY. 

* TIMING...TEMPERATURES WILL STEADILY DROP TONIGHT AND REACH THE
  TEENS BELOW ZERO EARLY MONDAY MORNING.

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO.

* OTHER IMPACTS...THE WIND CHILL THREAT IS EXPECTED TO DIMINISH 
  OVER THE AREA AROUND NOON AS WINDS DROP BELOW 5 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
681 
WWUS43 KFGF 311253
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
653 AM CST MON DEC 31 2012

...HAZARDOUS WIND CHILLS ACROSS THE AREA THIS MORNING...

.COLD HIGH PRESSURE BUILDING INTO THE AREA HAS ALLOWED CLEARING
SKIES AND PLUMMETING TEMPERATURES ACROSS THE REGION THIS MORNING.
A FEW LINGERING CLOUDS HAVE KEPT SOME LOCATIONS IN THE LOWER
DEVILS LAKE BASIN AND SHEYENNE VALLEY A BIT WARMER...BUT ANY
CLEARING EARLY THIS MORNING WILL CAUSE A RAPID DROP INTO THE -5 TO
-20 RANGE. WINDS AROUND 5 TO 10 MPH WILL BRING WIND CHILLS IN THE
-20 TO -30 RANGE THIS MORNING. TEMPERATURES WILL RECOVER AND WINDS
WILL DIMINISH BY MID DAY.

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-311800-
/O.CON.KFGF.WC.Y.0005.000000T0000Z-121231T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
653 AM CST MON DEC 31 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* TEMPERATURES WILL CONTINUE TO DROP THROUGH THE EARLY MORNING
  HOURS AND RANGE FROM THE 5 TO 20 BELOW ZERO RANGE BEFORE
  BEGINNING TO RECOVER BY MID DAY. 

* WIND CHILLS WILL DROP TO 20 BELOW TO 30 BELOW ZERO.

* THE WIND CHILL THREAT IS EXPECTED TO DIMINISH OVER THE AREA
  AROUND NOON AS WINDS DROP BELOW 5 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
407 
WWUS43 KFGF 311502
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
902 AM CST MON DEC 31 2012

...WIND CHILL ADVISORY CANCELLED...

.WINDS HAVE DIMINISHED TO 5 MPH OR LESS IN MOST AREAS AND THIS
COMBINED WITH CURRENT TEMPERATURES PRODUCE WIND CHILLS OUT OF THE
ADVISORY RANGE IN THE 5 BELOW TO 20 BELOW ZERO RANGE.

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-311615-
/O.CAN.KFGF.WC.Y.0005.000000T0000Z-121231T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
902 AM CST MON DEC 31 2012

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND CHILL ADVISORY. 

WINDS HAVE DIMINISHED AND TEMPERATURES WILL SLOWLY RISE THE
REMAINDER OF THE MORNING. THUS WIND CHILL VALUES WILL RISE A BIT
AND REMAIN IN THE 5 BELOW TO 20 BELOW ZERO RANGE THROUGH NOON.
THESE VALUES ARE JUST OUTSIDE OF THE ADVISORY CRITERIA RANGE. 

$$

DTR

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 10:23 AM CST, 4 hours 58 minutes earlier.

Area forecast discussion, Dec 30, 10:23 AM CST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1023 AM CST SUN DEC 30 2012

.DISCUSSION...
ONLY MINOR ADJUSTMENTS TO PACKAGE NEEDED ATTM. SFC ANAL SHOWS
COLD FRONT JUST ABOUT TO CROSS THE BORDER INTO THE AREA...AND
TIMING THRU THE REST OF THE DAY STILL LOOKS GOOD. CLOUDS EXTEND
WELL BACK BEHIND FRONT AND QUESTIONS REMAIN AS TO EXACT TIMING OF
CLEARING...AND WILL HAVE A BETTER HANDLE ON IT BY AFTERNOON.
OTHERWISE...REST OF THE FCST LOOKS GOOD.

AVIATION...
MAIN CHALLENGE IS CIGS ACROSS THE AREA. A BAND OF MVFR/IFR CIGS
PERSIST FROM SOUTHERN VALLEY INTO WESTERN MN. TOUGH TO PICK OUT AS
BEING MASKED FROM UPPER LEVEL CLOUDS. EXPECT FAR SHOULD BREAK
OUT...CONTINUING IN THE BJI FOR A FEW MORE HOURS. OTHERWISE SHOULD
BE VFR UNTIL LATER IN THE DAY WITH MVFR CIGS BEHIND PASSING COLD
FRONT.

&&

.PREV DISCUSSION... /ISSUED 350 AM CST SUN DEC 30 2012/

DISCUSSION...FORECAST CHALLENGE CONCERNS MAINLY TEMPERATURE TRENDS
THROUGH THE PERIOD. MODELS CONSISTENT AND IN PRETTY CLOSE AGREEMENT.
SURFACE LOW TO TRACK ESE ACROSS S CANADA TODAY INTO FAR SOUTHERN
ONTARIO THIS EVENING. FA WILL REMAIN IN WARM SECTOR UNTIL COLD FRONT
ENTERS NORTHERN FA EARLY AFTERNOON SWEEPING THROUGH THE FA BY MID
EVENING. QUESTION WILL BE HOW MUCH WE WARM UP WITH PREFRONTAL TROUGH
PASSAGE AND WSHFT TO THE WEST PRIOR TO CFP. UPSTREAM TEMPERATURES
FROM MOT-DIK CURRENTLY IN THE 20S SO CURRENT MAXIMUM VALUES SEEM
REASONABLE SO LITTLE CHANGES PLANNED. ISENTROPIC LIFT FROM 290K
SURFACE NOT REAL IMPRESSIVE HOWEVER LOWER CONDENSATION PRESSURE
DEFICITS ACROSS NORTHERN FA WITH SHORTWAVE PASSAGE SO WILL MAINTAIN
CURRENT POPS. COULD SEE A BRIEF GUSTY PERIOD FOLLOWING COLD FRONT
HOWEVER MIXED LAYER VERY SHALLOW AND WINDS ALOFT NOT VERY STRONG SO
WILL BE MAINLY SURFACE PRESSURE GRADIENT DRIVEN.

RESPECTABLE PUSH OF COLD ADVECTION OVERNIGHT.  TEMPERATURES UNDER
THE HIGH HAVE BEEN TRICKY WITH PAST COUPLE OF EVENTS ON ACCOUNT OF
CLOUD COVER. COLUMN COLDER WITH THIS SYSTEM SO WILL TREND COLDER BUT
CONFIDENCE NOT REAL HIGH. MAY BE JUST ENOUGH MIXING TO WARRANT SOME
WIND CHILL HEADLINES BUT WILL NOT GO FOR YET AND LET DAY SHIFT GET A
BETTER HANDLE ON ANTICIPATED CLOUD TRENDS.

SURFACE HIGH ORIENTED OVER THE FA ON MONDAY. WILL BE A COLD DAY AND
MOST AREAS WILL STRUGGLE TO GET TO ZERO.

ANOTHER COLD NIGHT NEW YEARS EVE HOWEVER WEAK RETURN FLOW/WARM
ADVECTION AFT MIDNIGHT MAY SLOW UP TEMPERATURE DROP.

NEXT SURFACE LOW TO TRACK ACROSS S CANADA TUESDAY. MODEST SURFACE
SW-W FLOW AND WARM ADVECTION SHOULD ALLOW TEMPERATURES TO REBOUND
INTO THE SINGLE DIGITS AND TEENS.

COLD FRONTAL PASSAGE WILL BE DELAYED TIL AFTER 12Z AND WITH CLOUDS
TEMPERATURES NOT NEARLY AS COLD TUESDAY NIGHT. WILL KEEP SLIGHT
CHANCE POPS GOING AS MODELS DIFFER ON SURFACE LOW TRACK AND
TIMING.

LONG TERM...WEDNESDAY THROUGH SATURDAY.
LONG WAVE RIDGE/TROUGH WAS OVER WESTERN CANADA/EASTERN CANADA
RESPECTIVELY. PATTERN DEAMPLIFIES THIS PERIOD. HOWEVER LONG WAVE
RIDGE AXIS REMAINS ESSENTIALLY FIXED OVER WESTERN CANADA WHILE
TROUGH AXIS OVER THE NORTHERN PLAINS SHIFTS EAST TO THE GREAT
LAKES/NEW ENGLAND.

ECMWF IS SLIGHTLY FASTER WITH THE UPPER AIR PATTERN THAN THE GFS AT
THE BEGINNING OF THE PERIOD AND BECOMES SLOWER BY THE END OF THE
PERIOD. WILL USE THE A COMBINATION OF THE GFS AND ECMWF.

GFS WANTS TO SHIFT BOTH COLD AIR AND PRECIPITATION EAST ON WED WHILE
THE ECMWF WANTS TO SHIFT BOTH TO THE WEST OVER THE LAST COUPLE MODEL
RUNS. ALSO ECMWF IS FARTHER WEST WITH 00Z RUNS AND FARTHER EAST WITH
12Z MODEL RUNS. MODELS APPEAR TO CONVERGE ON THE NORTHERN PLAINS.
WILL UP POPS A BIT FOR WED/WED NIGHT.

TEMPS INCREASED FOR WED THROUGH THU TIME FRAME. LITTLE CHANGE FOR
FRI AND SAT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

HOPKINS
Hazardous weather outlook, Dec 30, 6:33 AM CST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
633 AM CST SUN DEC 30 2012

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-311245-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
633 AM CST SUN DEC 30 2012

...COLDER TEMPERATURES FOR THE END OF THE YEAR...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL SWEEP THROUGH THE REGION LATER TODAY BRINGING
SOME LIGHT SNOW TO NORTHERN PARTS OF THE REGION ALONG WITH MUCH
COLDER AIR. THE REGION WILL LIKELY SEE HAZARDOUS WIND CHILLS
DEVELOP TONIGHT ON THE HEELS OF THE DEPARTING COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

Nearby

Wind Chill Advisories in Minnesota, 2012Wind Chill Advisories in North Dakota, 2012Every wind chill advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.